Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could contraceptive pills cause swelling and bruising in legs?

I am 30 years old and on the pill. I am a good weight and generally healthy. the other day I felt an itch in my leg and then it swelled and a huge black bruise appeared it is starting to go away now but I am worried because of the risk of bllod clots being on the pill should I stop taking it?
Tue, 27 Jul 2021
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

The blood clots we worry about are in the deep, large veins that you cannot see. I don't believe that's what has happened here and I wouldn't worry. The amount of risk of blood clots goes up with a little bit with age (over age 35), but this is made MUCH worse by smoking. So much so that if one of my patients won't quit smoking, I won't prescribe over age 35 because of the danger of blood clots and death.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Gerald Lee, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Bruise


Could contraceptive pills cause swelling and bruising in legs?

Hi, The blood clots we worry about are in the deep, large veins that you cannot see. I don t believe that s what has happened here and I wouldn t worry. The amount of risk of blood clots goes up with a little bit with age (over age 35), but this is made MUCH worse by smoking. So much so that if one of my patients won t quit smoking, I won t prescribe over age 35 because of the danger of blood clots and death. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Gerald Lee, Internal Medicine Specialist